Alert archive / Kentucky / Flash Flood Warnings in 2012

Flash Flood Warning 5, NWS Jackson, KY

March 2, 20126 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Mar 2, 2012, 6:52 PM EST for 6 counties in Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 6:52 PM EST (23:52 UTC)
Expired
Mar 3, 2012, 12:11 AM EST
In force
5 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Elliott County, KY, Johnson County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1876 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WGUS53 KJKL 022352
FFWJKL
KYC011-063-115-165-175-205-030600-
/O.NEW.KJKL.FF.W.0005.120302T2352Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME NORTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 100 AM EST SATURDAY

* AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RAINFALL IN EXCESS OF 2 INCHES HAS FALLEN IN THE PAST 
  HOUR. STORMS HAVE PASSED OVER THE SAME AREA REPEATEDLY AND STREAMS 
  AND CREEKS HAVE BEEN RUNNING NEARLY FULL SINCE LAST WEDNESDAY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SANDY
  HOOK...BANGOR...BIG WOODS...BLAIRS MILLS...BLAZE...BLUESTONE...
  BRANDY...BRUIN...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRIX...
  CROCKETT...CULVER...ELLIOTTVILLE...FANNIN VALLEY...FARLEY...
  FARMERS...FREESTONE...HAMM...ISONVILLE...KEATON...LEISURE...LICK
  FORK...LITTLE SANDY...LYTTEN...MARSHALL...MIDLAND AND MINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.

&&

LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
      3811 8289 3804 8296 3801 8294 3798 8289
      3798 8297 3801 8294 3804 8298 3798 8302
      3797 8371 3813 8374 3821 8327 3820 8324
      3822 8322 3823 8310

$$

DUSTY
3 follow-up statements
177 
WGUS73 KJKL 030145
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EST FRI MAR 2 2012

KYC011-063-115-165-175-205-030600-
/O.CON.KJKL.FF.W.0005.000000T0000Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
845 PM EST FRI MAR 2 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ELLIOTT...SOUTHEASTERN
BATH...SOUTHERN ROWAN...NORTHERN MORGAN...NORTHERN MENIFEE AND
EXTREME NORTHWESTERN JOHNSON COUNTIES UNTIL 100 AM EST...

AT 840 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE EXITED THE WARNING 
AREA. HOWEVER...EXCESS RUNOFF FROM HEAVY RAIN THIS EVENING CONTINUES 
TO LEAD TO RISES ALONG SMALL STREAMS AND CREEKS.

RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE
BUT ARE NOTE LIMITED TO...SANDY HOOK...BANGOR...BIG WOODS...BLAIRS 
MILLS...BLAZE...BLUESTONE...BRANDY...BRUIN...CHRISTY...CLEARFIELD...
COGSWELL...CRANEY...CRIX...CROCKETT...CULVER...ELLIOTTVILLE...FANNIN 
VALLEY...FARLEY...FARMERS...FREESTONE...HAMM...ISONVILLE...KEATON...
LEISURE...LICK FORK...LITTLE SANDY...LYTTEN...MARSHALL...MIDLAND AND 
MINOR.

DOPPLER RADAR INDICATES THAT ONE INCH TO AS MUCH AS AND INCH AND ONE
HALF OF RAIN FELL EARLIER THIS EVENING ACROSS AN AREA THAT 
RECEIVED HEAVY RAIN DURING THE MIDDLE OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

&&

LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
      3811 8289 3804 8296 3801 8294 3798 8289
      3798 8297 3801 8294 3804 8298 3798 8302
      3797 8371 3813 8374 3821 8327 3820 8324
      3822 8322 3823 8310

$$

PELTON
914 
WGUS73 KJKL 030353
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EST FRI MAR 2 2012

KYC011-063-115-165-175-205-030600-
/O.CON.KJKL.FF.W.0005.000000T0000Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
1053 PM EST FRI MAR 2 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ELLIOTT...SOUTHEASTERN
BATH...SOUTHERN ROWAN...NORTHERN MORGAN...NORTHERN MENIFEE AND
EXTREME NORTHWESTERN JOHNSON COUNTIES UNTIL 100 AM EST...

AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAINFALL HAS ENDED. HOWEVER...EXCESS RUNOFF CONTINUES AND 
WATER IS COLLECTING INTO THE LARGER CREEKS AND STREAMS. AROUND 1030 
PM EST...JOHNSON COUNTY DISPATCH REPORTED HIGH WATER AND FLASH 
FLOODING OCCURRING THROUGHOUT THE COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
SANDY HOOK...BANGOR...BIG WOODS...BLAIRS MILLS...BLAZE...BLUESTONE...
BRANDY...BRUIN...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRIX...
CROCKETT...CULVER...ELLIOTTVILLE...FANNIN VALLEY...FARLEY...
FARMERS...FREESTONE...HAMM...ISONVILLE...KEATON...LEISURE...LICK
FORK...LITTLE SANDY...LYTTEN...MARSHALL...MIDLAND AND MINOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

&&

LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
      3811 8289 3804 8296 3801 8294 3798 8289
      3798 8297 3801 8294 3804 8298 3798 8302
      3797 8371 3813 8374 3821 8327 3820 8324
      3822 8322 3823 8310

$$

PELTON
104 
WGUS73 KJKL 030511
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1211 AM EST SAT MAR 3 2012

KYC011-063-115-165-175-205-030526-
/O.CAN.KJKL.FF.W.0005.000000T0000Z-120303T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-ELLIOTT KY-
1211 AM EST SAT MAR 3 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ELLIOTT...
SOUTHEASTERN BATH...SOUTHERN ROWAN...NORTHERN MORGAN...NORTHERN MENIFEE 
AND EXTREME NORTHWESTERN JOHNSON COUNTIES IS CANCELLED. IT HAS BEEN 
REPLACED BY AN AREAL FLOOD WARNING FOR THE AREA. 

IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3820 8305 3820 8301 3818 8298 3817 8291
      3811 8289 3804 8296 3801 8294 3798 8289
      3798 8297 3801 8294 3804 8298 3798 8302
      3797 8371 3813 8374 3821 8327 3820 8324
      3822 8322 3823 8310

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 6:18 PM EST, 34 minutes earlier.

Area forecast discussion, Mar 2, 6:18 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
618 PM EST FRI MAR 2 2012

.UPDATE...
ISSUED AT 618 PM EST FRI MAR 2 2012

PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED
PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME
TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO
CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS.
EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS
IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS
REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND
DEWPOINT TRENDS AS WELL.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 300 PM EST FRI MAR 2 2012

MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES
INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR
IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE
HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL
GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS
BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE
AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE
INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT.

FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE
PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING
SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT.
REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME
BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH
GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT.

AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD
AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE
30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR
ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START
TO SATURDAY.

MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO
SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 PM EST FRI MAR 2 2012

MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF
SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY
SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH
UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME
ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS
PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES
SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE
WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK
FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY.
GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW
ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH
TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS.

KAS

MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES.
THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO
BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT
LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND
CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S.
THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS
WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE
TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE
UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST
TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO
THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE
MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE
LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT
FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL
BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO
IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL
CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO
VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN
EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER
60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH
WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 618 PM EST FRI MAR 2 2012

SEVERE THUNDERSTORMS ARE ROLLING INTO EASTERN KENTUCKY THIS EVENING
AND FLYING IN AND OUT OF AIRPORTS IS NOT RECOMMENDED OVER THE NEXT 2
TO 5 HOURS AS THESE STORMS PUSH EAST. IT STILL LOOKS LIKE SOME VERY
GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS SO WILL CONTINUE TO
HIGHLIGHT A TEMPO GROUP WITH 60 KNOT GUSTS. CONDITIONS SHOULD IMPROVE
AFTER MIDNIGHT WITH VFR CONDITIONS EXPECTED FROM LATE TONIGHT THROUGH
SATURDAY. WE COULD SEE SOME PATCHY VALLEY FOG TOMORROW MORNING...BUT
NOT ENOUGH CONFIDENCE TO INCLUDE IN THE TAFS PRESENTLY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

FLASH FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR KYZ058>060-068-069-
079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM....DUSTY
AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EST FRI MAR 2 2012

KYZ044-050>052-040000-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
433 PM EST FRI MAR 2 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS
EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.

OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH
THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME
LIGHT ACCUMULATIONS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR
HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON
KY.

KYZ058>060-068-069-079-080-083-084-040000-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY
433 PM EST FRI MAR 2 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY...
...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS
EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.

WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO
TONIGHT ACROSS THE AREA.

OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH
THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME
LIGHT ACCUMULATIONS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR
HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON
KY.

KYZ085>088-104-106>120-040000-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
433 PM EST FRI MAR 2 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY...
...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING.
TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY
RAIN WILL BE POSSIBLE WITH THESE STORMS.

WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO
TONIGHT ACROSS THE AREA.

OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH
THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME
LIGHT ACCUMULATIONS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR
HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON
KY.

KAS

In the hours before

Local storm report, Mar 2, 6:20 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             FRAKES                  36.64N 83.93W
03/02/2012  E1.00 INCH       BELL               KY   TRAINED SPOTTER

            SPOTTER REPORTS 1 INCH HAIL.

&&

JJ
Local storm report, Mar 2, 6:22 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          WEST LIBERTY            37.91N 83.27W
03/02/2012                   MORGAN             KY   EMERGENCY MNGR

            THERE HAVE BEEN REPORTS OF MULTIPLE INJURIES AND DEATHS.

&&

JJ
Local storm report, Mar 2, 6:23 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     4 W MOREHEAD            38.19N 83.52W
03/02/2012  E60 MPH          ROWAN              KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Mar 2, 6:37 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
637 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             WEST LIBERTY            37.91N 83.27W
03/02/2012  E1.75 INCH       MORGAN             KY   PUBLIC

            EVENT OCCURRED BETWEEN 555 PM AND 610 PM.

&&

JCARICO
Local storm report, Mar 2, 6:47 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
647 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 S CANNEL CITY         37.76N 83.28W
03/02/2012  E1.00 INCH       MORGAN             KY   TRAINED SPOTTER

&&

KAS
Local storm report, Mar 2, 6:52 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             WALLINS CREEK           36.83N 83.41W
03/02/2012  M1.00 INCH       HARLAN             KY   TRAINED SPOTTER

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:00 AM ESTLake Wind AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more17 hr
Mar 2, 9:03 AM ESTSevere Thunderstorm WarningJKLPulaski27 min
Mar 2, 9:18 AM ESTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle42 min
Mar 2, 12:36 PM ESTTornado WarningJKLBell, Harlan39 min
Mar 2, 12:38 PM ESTTornado WarningJKLBell, Harlan37 min
Mar 2, 12:42 PM ESTFlash Flood WarningJKLBell, Harlan, Letcher6 hr
Mar 2, 12:45 PM ESTTornado WarningJKLBell, Knox, Whitley30 min
Mar 2, 3:24 PM ESTRiver Flood AdvisoryJKLLee43 hr
Mar 2, 5:08 PM ESTTornado WarningJKLBath, Estill, Menifee, Montgomery, Powell37 min
Mar 2, 5:10 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan35 min
Mar 2, 5:14 PM ESTSevere Thunderstorm WarningJKLBath, Fleming31 min
Mar 2, 5:16 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan29 min
Mar 2, 5:28 PM ESTSevere Thunderstorm WarningJKLLaurel, McCreary, Wayne, Whitley32 min
Mar 2, 5:31 PM ESTTornado Warning EmergencyJKLBath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more44 min
Mar 2, 5:45 PM ESTTornado Warning EmergencyJKLElliott, Johnson, Menifee, Morgan, Rowan, Wolfe30 min
Mar 2, 5:46 PM ESTTornado WarningJKLFleming, Rowan10 min
Mar 2, 5:49 PM ESTTornado WarningJKLBell, Knox, McCreary, Whitley26 min
Mar 2, 5:53 PM ESTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Rowan37 min
Mar 2, 5:57 PM ESTTornado WarningJKLBath, Estill, Lee, Menifee, Montgomery, Powell and 1 more33 min
Mar 2, 5:57 PM ESTTornado WarningJKLBath, Fleming, Montgomery, Rowan33 min
Mar 2, 6:01 PM ESTTornado Warning EmergencyJKLElliott, Johnson, Magoffin, Martin, Morgan, Rowan25 min
Mar 2, 6:03 PM ESTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley42 min
Mar 2, 6:09 PM ESTTornado WarningJKLEstill, Jackson, Lee, Menifee, Morgan, Powell and 1 more51 min
Mar 2, 6:21 PM ESTTornado Warning EmergencyJKLBell, Clay, Harlan, Knox, Leslie, Whitley39 min
Mar 2, 6:21 PM ESTTornado WarningJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan39 min
Mar 2, 6:23 PM ESTTornado WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 3 more52 min
Mar 2, 6:34 PM ESTTornado Warning EmergencyJKLElliott, Morgan, Rowan26 min
Mar 2, 6:34 PM ESTTornado Warning EmergencyJKLElliott, Morgan, Rowan26 min
Mar 2, 6:38 PM ESTTornado Warning EmergencyJKLBreathitt, Floyd, Johnson, Lee, Magoffin, Morgan and 1 more37 min
Mar 2, 6:40 PM ESTFlash Flood WarningJKLEstill, Powell, Wolfe5 hr
Mar 2, 6:41 PM ESTFlash Flood WarningJKLBell, Harlan, Whitley5 hr
Mar 2, 6:45 PM ESTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry30 min
Mar 2, 6:48 PM ESTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan27 min
Mar 2, 6:54 PM ESTTornado WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle51 min
Mar 2, 6:58 PM ESTSevere Thunderstorm WarningJKLEstill, Johnson, Lee, Magoffin, Menifee, Morgan and 2 more47 min

Nearby

Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.